MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE LINE; EXTENSION SETS/LINES

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE LINE; EXTENSION SETS/LINES
Model Number MX458L
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510k is blank device is exempt.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the six (6) inch y extension was leaking while in use with patient.No injury and no medical intervention was reported.The lines were re-primed, and extensions were replaced.The extension set was also noted to be cracked in subsequent nights.
 
Additional Manufacturer Narrative
Evaluation codes: updated.One (1) used decontaminated sample outside its original package and five (5) unused samples inside its original pouch were received.The used sample failed functional testing and all unused samples passed testing.The used sample was inspected under microscope to determine the cause of the leakage which was noted as a crack.The crack appeared in the knit line of the molded component which is considered the weakest portion of the port.All manufacturing tubing tapers are iso compliant.Taper used by customer cannot be confirmed as iso compliant.A root cause for the crack could not be determined.A device history record (dhr) review showed no discrepancies were observed during the manufacturing of the reported lot number.No action taken at this time as current controls are adequate for the complaint reported by customer.

Brand Name
MEDEX EXTENSION SETS SINGLE LINE
Common Device Name
EXTENSION SETS/LINES
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16639594
Report Number3012307300-2023-03242
Device Sequence Number14967723
Product Code FPK
UDI-Device Identifier10351688507075
UDI-Public10351688507075
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model NumberMX458L
Device Catalogue NumberMX458L
Device Lot Number4253911
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient SexMale